| Catalog Number |
050-87222 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/09/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid leak from the stay safe connection during pd treatment.The patient reported receiving an air detected in cassette alarm during drain 0 of 4 of treatment and a fluid leak was discovered during fill 1 of 4.It is unknown at which point in therapy the leak may have begun.The cause of the leak is unknown.The patient was advised to discontinue the use of their cycler and follow up with their peritoneal dialysis nurse (pdrn).A new cycler was issued to the patient.It was reported that an alternate treatment option was available.Upon follow up, the pdrn stated the patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and confirmed that the patient was able to complete peritoneal dialysis treatment using continuous ambulatory peritoneal dialysis (capd) in the absence of the cycler.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The cassette used by the patient was discarded and is not available for return for physical evaluation by the manufacturer.
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.